Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 253, NWS Dodge City, KS

September 11, 1995Pawnee County, Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 11, 1995, 8:18 PM CDT for Pawnee County, Stafford County, Kansas. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Sep 11, 1995, 8:18 PM CDT (01:18 UTC)
Expired
Sep 11, 1995, 9:00 PM CDT
In force
42 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Pawnee County, KS, Stafford County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 120119 RRA
SVRDDC
KSC145-185-120200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
818 PM CDT MON SEP 11 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL KANSAS
 
   ...EASTERN PAWNEE COUNTY...WESTERN STAFFORD COUNTY
 
AT 816 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM 5 MILES EAST OF ASH VALLEY TO GARFIELD MOVING SOUTHEAST
AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 3/4 INCH HAIL AND 60
MPH WINDS. THE THUNDERSTORMS SHOULD BE IN THE LARNED AND ZOOK AREAS BY
825 PM.
 
PERSONS IN THE PATH OF THESE STORMS SHOULD TAKE SHELTER INDOORS UNTIL
THESE STORMS PASS.
 
GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:40 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 11, 3:40 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT MON SEP 11 1995

FCST PRBLM TAFTN IS POPS AND OVNT TMPS.  TRW FIRING ALNG AND EAST OF FNT
RNG ATTM ALNG FIRST H5 SW.  ADAP SHOWS MOIST AXIS OVER WRN KS WITH SMC
SE-NW OVER CWA.  SFC BASE LI OF -6 WITH NO CAP.  TRW WILL LIKELY CONT
DVLPG EWRD INTO WRN ZNS BY ERLY EVE AND CONT ACRSS CWA THRU NIGHT.
SVR TRW LOOKS LIKE A GOOD POSS AT LEAST INTO EVE HRS. TRW MAY BE DELAYED
FOR XTRM ERN CO`S UNTIL LATER TNGT.

MODELS HAVE FRLY SIMLR SOLN OF MOVING STG VORT LOBE THRU CWA LATER TNGT
AND EAST OF AREA BY TUE AFTN.  RH FIELDS DRY ATMS OUT WITH TIME TNGT.
WITH DRIER AIR WORKING IN AND NOT SO MUCH CLD CVR WILL GO WITH MIX OF
FAN/FWC TMPS TNGT WRN ZNS AND CLSR OR ABV FWC FOR ERN ZNS.  SOME CLDS
OVER ERN ZNS TMRW MRNG AND POSS OF A FEW SHWRS LINGERING UNDER STG
DNMX ALOFT BUT SHOULD CONT EWRD OUT OF AREA BY MIDDAY.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:30 PM CDTSevere Thunderstorm WarningDDCHodgeman, Pawnee45 min
Sep 11, 7:30 PM CDTSevere Thunderstorm WarningDDCRush45 min
Sep 11, 7:35 PM CDTSevere Thunderstorm WarningDDCFord40 min
Sep 11, 8:07 PM CDTSevere Thunderstorm WarningDDCMeade53 min
Sep 11, 8:07 PM CDTSevere Thunderstorm WarningDDCSeward41 min
Sep 11, 8:29 PM CDTSevere Thunderstorm WarningDDCClark46 min
Sep 11, 9:24 PM CDTSevere Thunderstorm WarningDDCComanche51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.